When you need strong pain relief


The most commonly used painkillers that you can buy without a Doctor’s prescription are Paracetamol (Panadol) or Ibuprofen (Nurofen). These are used for short term treatment of back pain, period pain, cold & flu symptoms, muscular pain, and headaches.

 

For stronger pain relief there are several options available from your pharmacy. Talk to us for advice on the most suitable medicine for your needs.

 

  • Anti-inflammatory gels – e.g. Voltaren Emulgel

You can rub-on this anti-inflammatory gel to the affected area and it can be safely used with Paracetamol tablets.

 

  • Stronger anti-inflammatories – e.g. Diclofenac (Voltaren Rapid)

While the strongest Diclofenac tablets are only available on prescription – your pharmacist can sell you the Voltaren Rapid 25mg if it is appropriate for your needs. You can purchase Voltaren Rapid 12.5mg tablets from your pharmacy.

 

  • Codeine containing tablets (e.g. Panadeine or Nurofen Plus)

Sales of these codeine containing medicines are restricted and will require a Doctor’s prescription in future.

 

  • Combinations of Paracetamol + Ibuprofen (e.g. Nuromol and Maxigesic)

When you need stronger pain relief than Paracetamol or Ibuprofen  on their own, this combination is able to be safely used for short term pain relief.

Nuromol Tablets

Nuromol is the only clinically proven pain relief tablet to contain ibuprofen 200mg and paracetamol 500mg.

 

This unique combination ensures they are released together to target pain more effectively, so you can quickly get on top of distracting pain and continue on with your day.​

 

Thanks to its unique pain relief combination, one or two Nuromol tablets provide stronger, longer- lasting pain relief than paracetamol alone & Paracetamol + Codeine in dental pain studies.

Active Ingredients:

Each tablet has:

Ibuprofen 200mg
Paracetemol 500mg


Dosage:

Adults and children from 12 years: 1 or 2 tablets every 6 to 8 hours as necessary (maximum 6 tablets in 24 hours).

Take the recommended dose only.
Do not take for more than 3 days at a time, except with your doctor's advice.

Do not give to children under 12 years of age. Nurofen for Children products are available.


Warnings:

Do not use if you have a stomach ulcer.

Medicines have benefits and some may have risks. Always read the label and use only as directed. Incorrect use could be harmful.

If symptoms persist or side effects develop please talk to your Healthcare Professional

Where can i get more information?

 

For starters, it’s always a good idea to speak to your local pharmacist or your GP.

 

For more information on Acute Relief, try: 

https://bpac.org.nz/2018/acute-pain.aspx